A deterministic subexponential algorithm for solving parity games
Jurdzinski, Marcin, Paterson, Michael S. and Zwick, Uri, 1961-. (2008) A deterministic subexponential algorithm for solving parity games. SIAM Journal on Computing, Vol.38 (No.4). pp. 1519-1532. ISSN 0097-5397Full text not available from this repository.
Official URL: http://dx.doi.org/10.1137/070686652
The existence of polynomial-time algorithms for the solution of parity games is a major open problem. The fastest known algorithms for the problem are randomized algorithms that run in subexponential time. These algorithms are all ultimately based on the randomized subexponential simplex algorithms of Kalai and of Matousek, Sharir, and Welzl. Randomness seems to play an essential role in these algorithms. We use a completely different, and elementary, approach to obtain a deterministic subexponential algorithm for the solution of parity games. The new algorithm, like the existing randomized subexponential algorithms, uses only polynomial space, and it is almost as fast as the randomized subexponential algorithms mentioned above.
|Item Type:||Journal Article|
|Subjects:||Q Science > QA Mathematics > QA76 Electronic computers. Computer science. Computer software
Q Science > QA Mathematics
|Divisions:||Faculty of Science > Computer Science|
|Journal or Publication Title:||SIAM Journal on Computing|
|Publisher:||Society for Industrial and Applied Mathematics|
|Number of Pages:||14|
|Page Range:||pp. 1519-1532|
|Access rights to Published version:||Restricted or Subscription Access|
|Funder:||London Mathematical Society, University of Warwick. Centre for Discrete Mathematics and its Applications (DIMAP), Engineering and Physical Sciences Research Council (EPSRC)|
|Grant number:||EP/D063191/1 (EPSRC), EP/E022030/1 (EPSRC)|
Actions (login required)